MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 25 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 25 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P25P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(6), was in use on the patient for 35 days from (b)(6) 2023 until the pump exchange on (b)(6) 2023.We have reviewed the production records of the excor blood pump, s/n (b)(6).This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
Berlin heart gmbh was informed by the clinic that the patient's ldh level increased to 1836 on 2023-12-04.The clinic considered the possibility that the cause could be attributed to the patient, since the patient had a mechanical valve in his atrioventricular valve therefore, performed various tests including ct.The results showed no abnormalities.Therefore, the pump was replaced on (b)(6) 2023 and ldh values dropped to 1218.
 
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(6), was in use on the patient until the pump exchange (35 days).We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specifications.Berlin heart received the blood pump for evaluation on 2023-12-28.During initial visual inspection of the returned blood pump, deposits could be detected on the valves.The blood pump was cleaned and disinfected before the test for functional performance.However, some residues remained from the deposits on the valves.The pump performance met our specifications.No squeaking or whistling noises were detected during the examination.The thickness values of the valve leaflets are within the specifications.The valves functioned according to specifications, during the production tests and in the functional test.No vibration of the leaflets was detected.Neither a defect nor a malfunction could be detected.The blood pump met its specifications.It was also determined that there was no disturbance of the surface in the blood-carrying area of the blood pump that could have caused deposits.No correlation between the increased hemolysis values of the patient and the pump could be determined.Whether the deposits on the valves contributed to hemolysis could not be determined.The cause of the deposits is most likely patient related.

Brand Name
BLOOD PUMP PU VALVES 25 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18476281
Report Number3004582654-2024-00002
Device Sequence Number6923749
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public04260090040119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberP25P-001
Device Catalogue NumberP25P-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient SexMale
Patient Weight14 KG